A Case of Acute Generalized Exanthematous Pustulosis by Cefixime with Oral Mucosal Involvement

Author(s): Ramanachary Namoju*, Mohammed Ismail, Vinay Kumar Golla, Tejaswini Bamini, Thanmaya Lakshmi Akarapu, Deepika Baloju

Journal Name: Current Drug Safety

Volume 15 , Issue 3 , 2020


Become EABM
Become Reviewer
Call for Editor

Graphical Abstract:


Abstract:

Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous adverse reaction characterized by the development of numerous sterile and non-follicular pustules on an erythematous base with no or minimal mucous membrane involvement associated with fever and leucocytosis. Cefixime is a cephalosporin-type beta-lactam antibiotic commonly used for the management of several infections. The Cefixime-induced AGEP cases are known to be rare. Here, we present the case report of a 26-year old female who developed Cefixime-induced AGEP with mucosal membrane involvement. To the best of our knowledge, this is the first case to report the mucosal membrane involvement in Cefixime-induced AGEP. We are presenting this case report to draw the attention on the existence and plethora of symptoms of Cefixime-induced AGEP hoping that the clinicians will reckon these in their differential diagnosis and implement the appropriate management strategies for this rare adverse event in their clinical practice.

Keywords: Cefixime, acute generalized exanthematous pustulosis, mucous membrane involvement, non-follicular pustules, severe cutaneous adverse reaction, erythematous eruption.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 15
ISSUE: 3
Year: 2020
Published on: 17 November, 2020
Page: [236 - 239]
Pages: 4
DOI: 10.2174/1574886315999200729144555
Price: $65

Article Metrics

PDF: 22